Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What treatment can I take for itchy red bumps near my breast and upper thighs?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
I feel itchy from the inside out all over! I have clusters of reds bump by my breast on the outside also a few under my breast and a couple on my breast! I also have a few clusters on my upper thighs on the inside, The bumps don't bother me, just don't know where are why I have them, but my main thing is very itchy all over with no explination what so ever from head to toe! The bumps were not there yesterday as well!
Thank you for your help!
Posted Wed, 18 Apr 2012 in Skin Rash
Answered by Dr. Robert Galamaga 23 minutes later

Thanks for your query.

From your query I believe you are experiencing an allergic reaction. As for what triggered the reaction it could range from food, environmental exposure such as a plant or grass, soap, detergents or lotions. Sometimes it may be difficult to determine what exactly caused the allergic reaction.

In order to help you feel better I suggest the following:
1. Purchase benadryl 25 mg tablets which are available over the counter. You can take 1 or 2 tabs by mouth every 4 to 6 hours. Be careful as benadryl can cause drowsiness.
2. Purchase loratadine 10 mg tabs over the counter. You can take 1 per day. This can sometimes improve the anti-allergy effect of the Benadryl.
3. Consider taking a bath with Aveeno which makes an over the counter bath preparation which can soothe your skin while the allergy calms down.
4. Maintain good hydration.

I would expect the allergy to improve within 24 to 48 hours. If it does not improve or if it worsens I recommend you see your family physician.

I hope you have found this reply to be helpful and informative. I am available for your followups if needed.


Dr. Robert Galamaga.
Above answer was peer-reviewed by
Follow-up: What treatment can I take for itchy red bumps near my breast and upper thighs? 38 minutes later
With that being said can a reaction also cause the chill/shiver affect! I don't have a fever or anything! I have had reacations before and this isn't like anything I have ever had! It is the itchy like something is crawling on you, but there isn't anything there!
Answered by Dr. Robert Galamaga 27 minutes later
An allergy could cause a chill shiver. One other consideration is that a superficial infection of the skin could be going on though it would be strange that it is present in so many scattered areas on your body.

Have you ever had chicken pox or been vaccinated for chicken pox? That is one other consideration which I did not mention previously.

I await your followup.

Dr Galamaga.
Above answer was peer-reviewed by
Follow-up: What treatment can I take for itchy red bumps near my breast and upper thighs? 22 minutes later
Yes I have had Chicken pox, so I don't forsee it being that! The areas are mainly both outter part of my hips (no more then 18 little dots) upper thigh inside (no more then 7 dots) both side of my breast (11 to 15 little dots), underneath one breats (5 little dots) 12 little dots on my lower stomach! Some of the dots have like a dry skin/scab type feel, the dots well most of them are not much bigger then a pin head, but a couple are no bigger then an easer head! Very itchy feeling with a lot of the chill shiver effect!
Answered by Dr. Robert Galamaga 12 hours later
Hello again,

Is it possible for you to send along a picture or two of these areas? If you send them to my attention (sub ATTN Dr. Galamaga) to YYYY@YYYY . I will review them and maybe that will help us with more recommendations.

Remember to come and post a reply here so that I can check it.

Thanks again.

Dr. Robert Galamaga
Above answer was peer-reviewed by
Follow-up: What treatment can I take for itchy red bumps near my breast and upper thighs? 2 hours later
Picture received at YYYY@YYYY .
Answered by Dr. Robert Galamaga 2 hours later
Thanks for forwarding the picture. While the resolution of the picture is not very high, I think I can say with reasonable certainty that this looks more like a minor and superficial infection - commonly triggered by bacteria or fungus.

There are prescription creams such as Mupirocin or Lotrisone which are commonly used for this type of thing. You could try an over the counter preparation such as clotrimazole cream which is available for purchase at your local pharmacy. Ask the pharmacist for some direction in purchasing the most appropriate cream which you could apply to the affected areas three times daily. I would suggest a cream instead of an ointment. If the clotrimazole cream does not improve your symptoms, I would suggest an antibiotic cream such as bacitracin which you could apply in the same way.

A good oatmeal bath soak would also potentially help sooth some of the itching. Aveeno makes a number of these preparations which are available over the counter. You could also try some benadryl if the itchin is bothering your ability to sleep.

Thank you again for taking the time to provide a picture to help us guide you with some recommendations. I hope this has been helpful to you and that you continue to enjoy excellent health.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor